MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's age and weight were not provided.
 
Event or Problem Description
An advocate reported that the customer (his son) took 6 units of insulin in the morning, which was his usual dosage.Afterwards, blood glucose testing was performed with the customer's contour next ez meter and following readings were obtained within the timeframe of 10 minutes: 46 mg/dl, 83 mg/dl, 44 mg/dl, 94 mg/dl, and 99 mg/dl.The customer was feeling dizzy.Advocate gave him two crackers when the reading of 46 mg/dl was obtained.Advocate stated that after 6 minutes, the reading was still 44 mg/dl, so he gave him two more crackers.The customer was advised to return the test strips for evaluation.Replacement meter kits were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected product for evaluation.The customer indicated the lot # of the affected test strips as 9cpef07, which was incomplete as an alphabet was missing at the end of the lot #.Therefore, test strips from lot # 9cpef07c was used for in-house testing.All results were satisfactory with the testing of in-house contour next ez meter and in-house test strips.Additionally, a device history record was reviewed for the suspected contour next ez meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9340656
Report Number1810909-2019-00508
Device Sequence Number2183806
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9CPEF07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1